Probabilistic Counterparts of Nonlinear Parabolic Partial Differential Equation Systems

  • Yana I. Belopolskaya
Part of the Springer Optimization and Its Applications book series (SOIA, volume 90)


We extend the results of the FBSDE theory in order to construct a probabilistic representation of a viscosity solution to the Cauchy problem for a system of quasilinear parabolic equations. We derive a BSDE associated with a class of quasilinear parabolic system and prove the existence and uniqueness of its solution. To be able to deal with systems including nondiagonal first order terms along with the underlying diffusion process, we consider its multiplicative operator functional. We essentially exploit as well the fact that the system under consideration can be reduced to a scalar equation in an enlarged phase space. This allows to obtain some comparison theorems and to prove that a solution to FBSDE gives rise to a viscosity solution of the original Cauchy problem for a system of quasilinear parabolic equations.



Financial support of grant RFBR 12-01-00427-a and the Minobrnauki project 1.370.2011 is gratefully acknowledged


  1. 1.
    Belopolskaya, Ya., Dalecky, Yu.: Investigation of the Cauchy problem for systems of quasilinear equations via Markov processes. Izv. VUZ Mat. 12, 6–17 (1978)Google Scholar
  2. 2.
    Belopolskaya, Ya., Dalecky, Yu.L.: Stochastic Equations and Differential Geometry. Kluwer, Boston (1990)Google Scholar
  3. 3.
    Belopolskaya, Ya., Dalecky, Yu.: Markov processes associated with nonlinear parabolic systems. DAN SSSR 250(3), 268–271 (1980)Google Scholar
  4. 4.
    Pardoux, E., Peng. S.: Adapted solutions of backward stochastic equations. Syst. Control Lett. 14, 55–61 (1990)Google Scholar
  5. 5.
    Pardoux, E., Peng, S.: Backward Stochastic Differential Equations and Quasilinear Parabolic Partial Differential Equations. Lecture Notes in CIS, vol. 176, pp. 200–217. Springer, New York (1992)Google Scholar
  6. 6.
    Peng, S.: Probabilistic interpretation for systems of quasilinear parabolic partial differential equations. Stoch. Stoch. Rep. 37, 61–74 (1991)CrossRefMATHGoogle Scholar
  7. 7.
    Ma, J., Yong, J.: Forward–Backward Stochastic Differential Equations and Their Applications. Lecture Notes in Mathematics, vol. 1702. Springer, New York (1999)Google Scholar
  8. 8.
    Albeverio, S., Belopolskaya, Ya.: Probabilistic approach to systems of nonlinear pdes and vanishing viscosity method. Markov Process. Relat. Filelds 12(1), 59–94 (2006)Google Scholar
  9. 9.
    Crandall, M., Ishii, H., Lions, P.: User’s guide to viscosity solutions of second order partial differential equations. Bull. Am. Math. Soc. 27(1), 1–67 (1992)CrossRefMATHMathSciNetGoogle Scholar
  10. 10.
    Pardoux, E.: Backward stochastic differential equations and viscosity solutions of systems of semilinear parabolic and elliptic PDEs of second order. Stochastic Analysis and Relates Topics: The Geilo Workshop, pp. 79–127. Birkhäuser, Boston (1996)Google Scholar
  11. 11.
    Pardoux, E., Tang, S.: Forward–backward stochastic differential equations and quasilinear parabolic PDEs. Probab. Theory Relat. Fields 114(2), 123–150 (1999)CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2014

Authors and Affiliations

  1. 1.St. Petersburg State University for Architecture and Civil EngineeringSt. PetersburgRussia

Personalised recommendations